Alert archive / Tennessee / Special Weather Statements in 2022
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 6, 2022, 3:21 PM EDT for Campbell County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 6, 2022, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.25 in
- Wind
- 40
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WWUS84 KMRX 061921
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
321 PM EDT Sat Aug 6 2022
TNZ013-036-037-069-061945-
Anderson TN-Union TN-Campbell TN-Knox TN-
321 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Anderson, north central Knox, central Campbell and western Union
Counties through 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksboro, or near La Follette, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Rocky Top, Norris, Norris
Dam State Park, Andersonville, Paulette and Big Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 8392 3643 8390 3642 8390 3642 8389
3643 8389 3643 8384 3611 8385 3616 8434
3644 8422 3646 8393
TIME...MOT...LOC 1921Z 267DEG 13KT 3631 8415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:39 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 6, 1:39 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 139 PM EDT Sat Aug 6 2022 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Currently there is an area of showers and thunderstorms moving across southwest Virginia associated with a short-wave moving across east Kentucky. This wave will keep likely chances going across southwest Virginia and northeast Tennessee much of the day. Otherwise, local terrain features will be the main forcing mechanism similar to yesterday's convection. MLCAPEs will increase to 2000-2400 later this afternoon with DCAPE of 800-900 (Theta-e Difference of 25-30) and PWs of 1.6-1.8 inches. Mid- level lapse rates of 6-6.2 degree C. These parameters support another round of active convection today with the main threat being damaging winds (wet ground will again make down trees a concern) and localized runoff/flash flooding problems. As wave moves east this evening and loss of daytime heating, convection will quickly diminish in coverage and intensity. Any breaks in the clouds overnight will produce areas fog (some dense). && .AVIATION... 18Z TAF DISCUSSION. Main flight concerns will remain mainly afternoon and evening storms. Greatest coverage will be at/near TRI and TYS today due to a short-wave moving across Kentucky/SW VA/and WV. These storms will be mainly diurnal in nature and diminish quickly by/around sunset. Afterwards, next flight concerns will be the development of fog and low clouds especially at TRI and TYS. IFR to possibly LIFR conditions are possible especially between 06-12Z. Redevelopment of storms are expected again Sunday but mainly beyond the forecast period. Due to surface ridging into the southern Appalachians, winds will be light and variable except near storms. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 6, 3:11 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 311 PM EDT Sat Aug 6 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-071915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 311 PM EDT Sat Aug 6 2022 /211 PM CDT Sat Aug 6 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms through this early this evening then diminishing in coverage and intensity. Localized flash flooding and damaging wind gusts are the main concerns within the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A wet pattern will remain in place with scattered showers and thunderstorms each day. The greatest coverage of thunderstorms is expected to be in the afternoon and evening hours. Localized flooding will be possible with thunderstorms that move slowly or track repeatedly over the same locations, and damaging wind gusts will be possible with the strongest thunderstorms. Be especially careful when camping due to the wet ground. The wet soil increases the likelihood of down trees. .SPOTTER INFORMATION STATEMENT... Spotter reports of flooding or wind damage are encouraged.
In the hours before
Local storm report, Aug 6, 10:45 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 NNE FLINT SPRINGS 35.07N 84.89W
08/05/2022 BRADLEY TN PUBLIC
SEVERAL TREES DOWN.
&&
DHSpecial weather statement, Aug 6, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
321 PM EDT Sat Aug 6 2022
TNZ013-036-037-069-061945-
Anderson TN-Union TN-Campbell TN-Knox TN-
321 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Anderson, north central Knox, central Campbell and western Union
Counties through 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jacksboro, or near La Follette, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Rocky Top, Norris, Norris
Dam State Park, Andersonville, Paulette and Big Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 8392 3643 8390 3642 8390 3642 8389
3643 8389 3643 8384 3611 8385 3616 8434
3644 8422 3646 8393
TIME...MOT...LOC 1921Z 267DEG 13KT 3631 8415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:51 PM EDT | Areal Flood Advisory | MRX | Carter, Unicoi | 3 hr |
| Aug 6, 2:12 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| Aug 6, 3:32 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 118 min |
| Aug 6, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 31 min |
| Aug 6, 4:15 PM EDT | Special Weather Statement | MRX | Union | 45 min |
| Aug 6, 4:21 PM EDT | Special Weather Statement | MRX | Anderson | 39 min |
| Aug 6, 4:37 PM EDT | Special Weather Statement | MRX | Knox | 38 min |
| Aug 6, 4:44 PM EDT | Special Weather Statement | MRX | Grainger | 46 min |
| Aug 6, 4:47 PM EDT | Special Weather Statement | MRX | Hancock | 43 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | MRX | Loudon | 42 min |
| Aug 6, 5:08 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Roane | 3 hr |
| Aug 6, 5:21 PM EDT | Special Weather Statement | MRX | Sequatchie | 39 min |
| Aug 6, 5:28 PM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Jefferson, Knox, Union | 3 hr |
| Aug 6, 5:49 PM EDT | Special Weather Statement | MRX | Loudon | 41 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | MRX | Cocke | 48 min |
| Aug 6, 6:01 PM EDT | Special Weather Statement | MRX | Sequatchie | 44 min |
| Aug 6, 6:54 PM EDT | Special Weather Statement | MRX | Bledsoe | 51 min |
| Aug 6, 7:06 PM EDT | Special Weather Statement | MRX | Hamilton | 39 min |
| Aug 6, 7:18 PM EDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 3 hr |
| Aug 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 52 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | MRX | Scott | 39 min |
| Aug 5, 8:53 PM EDT | Special Weather Statement | MRX | Clay | 52 min |
| Aug 6, 1:13 PM EDT | Areal Flood Advisory | MRX | Cherokee, Clay | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.